Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 134, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 30, 2017, 3:53 AM CDT for Caldwell Parish, Jackson Parish, Ouachita Parish, Louisiana. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2017, 3:53 AM CDT (08:53 UTC)
- Expired
- Apr 30, 2017, 4:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caldwell Parish, LA, Jackson Parish, LA, Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 167 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 4:02 AM CDT | TSTM WND DMG | 5 Ene Eros, LA | TREE DOWN ON HIGHWAY 34. |
| Apr 30, 4:35 AM CDT | TSTM WND DMG | 3 S Swartz, LA | A PORTION OF A POWER POLE WAS SNAPPED DUE TO THUNDERSTORM WINDS ALONG HIGHWAY 80 BETWEEN VANBUREN DRIVE AND STUBBS VINSON ROAD, RESULTING IN DOWNED POWER LINES WHICH LEFT ABOUT 40 HOMES WITHOUT POWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 10:23 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 8.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1748 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 19.0
The text
As transmitted.
324
WUUS54 KSHV 300853
SVRSHV
LAC021-049-073-300945-
/O.NEW.KSHV.SV.W.0134.170430T0853Z-170430T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
353 AM CDT SUN APR 30 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northwestern Caldwell Parish in north central Louisiana...
Northeastern Jackson Parish in north central Louisiana...
Ouachita Parish in north central Louisiana...
* Until 445 AM CDT
* At 353 AM CDT, severe thunderstorms were located along a line
extending from 12 miles west of Brownsville-Bawcomville to 13
miles southwest of Brownsville-Bawcomville to 13 miles northwest
of Columbia, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Monroe, Claiborne, West Monroe, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Sterlington, Eros, Drew,
Fondale, Vixen, Millhaven, Folksville, Mineral Springs, Guthrie,
Deshard, Fairbanks, Perryville and Cheniere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3249 9194 3245 9194 3237 9201 3208 9230
3225 9235 3243 9245 3258 9226 3259 9222
3262 9221 3271 9206 3269 9205 3270 9204
3271 9204 3270 9203 3271 9197 3268 9197
3266 9194 3266 9191 3260 9193 3252 9190
TIME...MOT...LOC 0852Z 217DEG 42KT 3242 9237 3232 9228 3221 9227
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
151 follow-up statement
447
WWUS54 KSHV 300942
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
442 AM CDT SUN APR 30 2017
LAC021-049-073-300952-
/O.EXP.KSHV.SV.W.0134.000000T0000Z-170430T0945Z/
Caldwell LA-Jackson LA-Ouachita LA-
442 AM CDT SUN APR 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CALDWELL...
NORTHEASTERN JACKSON AND OUACHITA PARISHES WILL EXPIRE AT 445 AM
CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 600 AM CDT for
north central Louisiana.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Shreveport.
LAT...LON 3249 9194 3245 9194 3237 9201 3208 9230
3225 9235 3243 9245 3258 9226 3259 9222
3262 9221 3271 9206 3269 9205 3270 9204
3271 9204 3270 9203 3271 9197 3268 9197
3266 9194 3266 9191 3260 9193 3252 9190
TIME...MOT...LOC 0942Z 224DEG 38KT 3275 9193 3265 9184 3254 9183
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:57 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 30, 1:57 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
157 AM CDT Sun Apr 30 2017
.UPDATE...
Quick zone update just sent to add Ouachita, Caldwell, Grant, and
LaSalle Parishes to SVR Watch #178, while also shaving off
portions of SW AR/much of E TX from the watch. The cold front
continues to move steadily E early this morning, from near a Hope
and Lewisville AR, to a Greenwood LA, to just E of F17 and
Hemphill line as of 0640Z. Meanwhile, convection has begun to
increase across Cntrl LA this morning, indicative of cloud top
cooling on the IR satellite. This trend should continue as strong
theta-e advection continues where upper diffluence has increased
markedly across a moderately unstable air mass where MLCapes
still range from 1500-2000 J/Kg attm.
Believe the svr threat will remain isolated overnight, especially
as the ongoing convection along/ahead of the front fills in. Heavy
rainfall appears to be the primary threat now, and will have to
watch closely especially over areas which saw the heavy rain from
the isolated supercells Saturday afternoon over Ncntrl LA. Any
storms that develop out ahead of the main area of convection would
contain the svr threat, with damaging winds/marginally svr hail
possible.
Farther W, elevated convection continues to develop/spread E across
Ncntrl TX this morning, associated with the primary closed low over
the TX Panhandle. This should eventually affect E TX/SE OK later this
morning.
Zone update/refined watch area already out.
15
&&
.PREV DISCUSSION... /issued 1254 AM CDT Sun Apr 30 2017/
DISCUSSION...
AVIATION...
For the 30/06Z TAF period, MVFR to VFR cigs across most terminal
sites with showers and thunderstorms. Showers and thunderstorms
are still affecting terminals in east texas with a line extending
from KLFK to KTXK. These showers and thunderstorms are associated
with a cold front that has moved into east Texas. Expect these
thunderstorms to continue to move off to the east across the area
through the reminder of the morning hours. By 12Z VFR cigs will
prevail across the region with gusty winds of 15 to 20 kts due to
a tightening pressure gradient. /21/
PREV DISCUSSION... /issued 1034 PM CDT Sat Apr 29 2017/
DISCUSSION...
Have updated the forecast to include severe thunderstorm watch
number 178 for much of the area. Bumped up the chance of rain
for the area and keep wording of heavy rain and possibly severe.
/06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 61 70 50 80 / 100 40 0 0
MLU 67 74 51 79 / 100 100 10 0
DEQ 56 66 42 75 / 70 20 10 0
TXK 58 67 47 75 / 70 30 0 0
ELD 62 71 47 77 / 100 70 10 0
TYR 54 68 47 79 / 70 20 0 0
GGG 57 67 47 79 / 70 20 0 0
LFK 60 71 48 83 / 70 30 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 AM CDT this morning for ARZ070>073.
Flash Flood Watch until 7 AM CDT this morning for ARZ050-051-
059>061.
LA...Lake Wind Advisory until 7 AM CDT this morning for LAZ001>006-
010>014-017>022.
OK...Flash Flood Watch until 7 AM CDT this morning for OKZ077.
TX...Lake Wind Advisory until 7 AM CDT this morning for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
15Hazardous weather outlook, Apr 29, 4:51 PM CDT, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 451 PM CDT Sat Apr 29 2017 ARZ050-051-059>061-OKZ077-301200- Sevier-Howard-Little River-Hempstead-Nevada-McCurtain- 451 PM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas and southeast Oklahoma. .DAY ONE...Tonight... Scattered showers and thunderstorms continue across southern Arkansas this afternoon, with additional thunderstorms moving into the southeast Oklahoma and southwest Arkansas this evening, ahead of a slow moving cold front. Therefore, there could be a period of slow moving thunderstorms containing heavy rain that may cause flash flooding across the area this evening, before these storms consolidate into a line of strong to severe thunderstorms and quickly advance east by tonight. Widespread rainfall amounts of two to four inches, with isolated higher amounts in excess of five inches, will be possible this afternoon through tonight. In addition to the heavy rain and flash flood threat, damaging winds, isolated tornadoes, and large hail will be possible this evening, with these threats diminishing from west to east late. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Showers and thunderstorms will increase once again Wednesday ahead of a cold front and associated upper level disturbance. However, the threat for severe thunderstorms appear low at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, will be needed late this afternoon through tonight. ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-301200- Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 451 PM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Tonight... Scattered showers and thunderstorms continue to lift across northern Louisiana and southern Arkansas this afternoon. These storms are capable of producing large hail, damaging winds, and brief isolated tornadoes. Meanwhile...discrete thunderstorms are developing in central and northeast Texas this afternoon, ahead of a slow moving cold front. These storms will intensify as they shift east across the region tonight. Some of these storms may become severe, with damaging winds, isolated tornadoes, large hail, and locally heavy rainfall possible. The severe weather threat will gradually diminish from west to east across East Texas late tonight as these storms move into Southwest Arkansas and North Louisiana. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Strong to possibly severe thunderstorms will be exiting the eastern sections of north central Louisiana around daybreak Sunday with the passage of a cold front. The threat for heavy rainfall will persist through mid morning though, before rain rates taper as drier air spills eastward. Look for the showers and embedded thunderstorms to diminish from west to east through mid afternoon Sunday. Showers and thunderstorms will increase once again Wednesday ahead of a cold front and associated upper level disturbance. Depending on the extent of surface heating and resultant instability, there is a potential for at least isolated severe thunderstorms across the region Wednesday, before cooler and drier air filters southeast behind the cold frontal passage Wednesday night. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, will be needed tonight. Palmer
In the hours before
Special weather statement, Apr 29, 11:39 PM CDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1139 PM CDT SAT APR 29 2017
LAZ017-TXZ153-165>167-300530-
Sabine LA-Sabine TX-Angelina TX-San Augustine TX-Shelby TX-
1139 PM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SABINE PARISH...
SOUTHEASTERN SHELBY...SOUTHEASTERN ANGELINA...SAN AUGUSTINE AND
SABINE COUNTIES UNTIL 1230 AM CDT...
At 1138 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Pineland, or 12 miles north of Ebenezer, moving
northeast at 55 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Milam, Many, San Augustine, Zwolle, Hemphill, Pineland, Patroon,
Bland Lake, Rosevine, Macune, Zavalla, Huxley, Noble, Broaddus,
Bronson, McElroy, Yellowpine, Chinaquapin, Hurstown and Sexton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 600 AM CDT for
northwestern Louisiana...and eastern Texas.
LAT...LON 3108 9446 3125 9436 3122 9433 3123 9432
3124 9434 3127 9434 3132 9432 3183 9401
3157 9342 3116 9384 3114 9402 3111 9406
3108 9424
TIME...MOT...LOC 0438Z 217DEG 46KT 3121 9411
24Special weather statement, Apr 30, 1:29 AM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
129 AM CDT SUN APR 30 2017
ARZ071-072-LAZ001>003-300715-
Lafayette AR-Columbia AR-Bossier LA-Caddo LA-Webster LA-
129 AM CDT SUN APR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE AND
SOUTHWESTERN COLUMBIA COUNTIES...NORTHWESTERN WEBSTER...NORTHWESTERN
CADDO AND NORTHERN BOSSIER PARISHES UNTIL 215 AM CDT...
At 128 AM CDT, Doppler radar was tracking a strong thunderstorm over
Gilliam, or 21 miles northwest of Bossier City, moving northeast at
45 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Springhill, Blanchard, Benton, Cullen, Plain Dealing, Sarepta,
Mooringsport, Bradley, Taylor, Hosston, Belcher, Gilliam, Bussey,
Canfield, Welcome, Alden Bridge, Gin City, Cavett, State Line and
Ivan.
A severe thunderstorm watch remains in effect until 600 AM CDT for
southwestern Arkansas...and northwestern Louisiana.
LAT...LON 3259 9366 3259 9383 3266 9400 3302 9383
3302 9381 3304 9382 3318 9375 3318 9373
3320 9375 3321 9374 3321 9348 3305 9328
TIME...MOT...LOC 0628Z 210DEG 41KT 3279 9384
06Special weather statement, Apr 30, 1:46 AM CDT, 2 hours 7 minutes before
Special Weather Statement National Weather Service Shreveport LA 146 AM CDT SUN APR 30 2017 LAZ019-020-022-300730- Winn LA-La Salle LA-Grant LA- 146 AM CDT SUN APR 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT...NORTHERN LA SALLE AND SOUTHEASTERN WINN PARISHES UNTIL 230 AM CDT... At 146 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Ball, or 13 miles north of Pineville, moving north at 45 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jena, Olla, Midway, Urania, Pollock, Dry Prong, Tullos, Georgetown, Rogers, Bentley, Rochelle, Zenoria and Fishville. A severe thunderstorm watch remains in effect until 600 AM CDT for north central Louisiana. LAT...LON 3147 9223 3145 9259 3193 9247 3188 9201 TIME...MOT...LOC 0646Z 200DEG 51KT 3153 9242 06
Special weather statement, Apr 30, 2:16 AM CDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Shreveport LA 216 AM CDT SUN APR 30 2017 LAZ005-012>014-018-019-300745- Winn LA-Bienville LA-Lincoln LA-Natchitoches LA-Ouachita LA- Jackson LA- 216 AM CDT SUN APR 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...NORTHEASTERN NATCHITOCHES...WEST CENTRAL OUACHITA...SOUTHEASTERN BIENVILLE... SOUTHEASTERN LINCOLN AND NORTHWESTERN WINN PARISHES UNTIL 245 AM CDT... At 216 AM CDT, Doppler radar was tracking a strong thunderstorm 13 miles northwest of Winnfield, moving northeast at 80 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ruston, Grambling, Winnfield, Jonesboro, Choudrant, Chatham, Hodge, Goldonna, North Hodge, Vienna, Dodson, East Hodge, Calvin, Quitman, Eros, Hudson, Caderville and Mineral Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 600 AM CDT for north central and northwestern Louisiana. LAT...LON 3181 9272 3199 9297 3261 9271 3246 9226 TIME...MOT...LOC 0716Z 206DEG 72KT 3203 9284 24
Special weather statement, Apr 30, 3:07 AM CDT, 46 minutes before
WWUS84 KSHV 000000 SPSSHV Special Weather Statement National
Weather Service Shreveport LA 307 AM CDT SUN APR 30 2017 LAZ004-005-
012-300845-Bienville LA-Lincoln LA-Claiborne LA-306 AM CDT Sun Apr
30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BIENVILLE...
SOUTHEASTERN CLAIBORNE AND NORTHWESTERN LINCOLN PARISHES UNTIL 345 AM
CDT...
At 306 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Gibsland, or 16 miles southeast of Minden, moving
northeast at 40 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Homer, Arcadia, Gibsland, Athens, Lisbon, Bryceland, Mount Lebanon,
Spring Lake, Sailes, Lake Clairborne, Corinth and Aycock.
A severe thunderstorm watch remains in effect until 600 AM CDT for
north central and northwestern Louisiana.
LAT...LON 3242 9296 3239 9316 3259 9310 3283 9311
3282 9284 3277 9273
TIME...MOT...LOC 0806Z 217DEG 35KT 3243 9311
06Special weather statement, Apr 30, 3:19 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
319 AM CDT SUN APR 30 2017
ARZ073-LAZ006-300900-
Union AR-Union LA-
319 AM CDT SUN APR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY IN
SOUTH CENTRAL ARKANSAS AND NORTHEASTERN UNION PARISHES UNTIL 400 AM
CDT...
At 319 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Farmerville, or 12 miles southwest of Huttig,
moving northeast at 60 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Huttig, Strong, Lapile, Marion, Felsenthal, New London, Aurelle,
Oakland, Haile, Linville, Pigeon Hill, Cecil and Litroe.
A severe thunderstorm watch remains in effect until 600 AM CDT for
south central Arkansas...and north central Louisiana.
LAT...LON 3273 9219 3289 9247 3328 9239 3330 9236
3329 9236 3326 9232 3328 9230 3326 9229
3325 9223 3321 9223 3321 9218 3316 9217
3316 9211 3310 9214 3303 9211 3303 9209
3301 9207 3296 9208 3287 9208 3285 9207
TIME...MOT...LOC 0819Z 216DEG 50KT 3288 9227
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:39 PM CDT | Special Weather Statement | SHV | Sabine | 51 min |
| Apr 30, 1:18 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 35 min |
| Apr 30, 1:29 AM CDT | Special Weather Statement | SHV | Bossier | 46 min |
| Apr 30, 1:46 AM CDT | Special Weather Statement | SHV | LaSalle | 44 min |
| Apr 30, 2:16 AM CDT | Special Weather Statement | SHV | Jackson, Winn | 29 min |
| Apr 30, 3:09 AM CDT | Tornado Warning | SHV | Jackson, Winn | 51 min |
| Apr 30, 3:19 AM CDT | Special Weather Statement | SHV | Union | 41 min |
| Apr 30, 4:13 AM CDT | Areal Flood Advisory | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union, Winn | 3 hr |
| Apr 30, 4:19 AM CDT | Lake Wind Advisory | SHV | Bossier, Caddo, De Soto, Red River, Webster | 15 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.